MAUDE Adverse Event Report: COVIDIEN 3ML SYRINGE LUER LOCK TIP RP; SYRINGE, PISTON

COVIDIEN 3ML SYRINGE LUER LOCK TIP RP; SYRINGE, PISTON
Model Number 8881513934
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that they received a delivery of 3 ml syringes, item code 8881513934, that had plastic threads in them which was not noticed until they manufactured a batch with them.Per their qc, they will reject the delivery from lot number 933618 which was received on october 09, 2020 due to the presence of plastic threads inside of the syringes which are not detectable until the syringe is filled.They only found the issue when the first batch of biomed product was filled and 27% of the syringes were observed with the plastic "threads" in them.They also saw similar threads on the outside of the syringe barrels.They show that the threads inside were the same material as the syringe barrels by ftir analysis in the laboratory.They are rejecting the batch that was made as there is potentially very small plastic shavings in the syringes which cannot be detected in the sighting process.
 
Additional Manufacturer Narrative
Please see section h4 for device manufacture date.The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The device history record (dhr) for lot 933618 indicates the product was manufactured on (b)(6) 2019.A review of maintenance records (both corrective and preventive) and calibration records were reviewed.No maintenance records were created related to the reported issue.All scheduled maintenance and calibration activities were completed on time.There were no process or material related changes to the reported condition for this product.The process monitoring data was reviewed and no equipment issues for the reported condition were observed.A review of the machine setup was conducted and did not identify any issues.There were two pictures provided for the evaluation.The pictures did not provide enough information to effectively identify the issue.Therefore, the reported condition was not confirmed.The definitive root cause of the reported condition could not be determined from the picture evaluation.Prior to a lot¿s release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are visually inspected for damage and missing components.The lot met all defined acceptance requirements and was released.There were no manufacturing issues related to the complaint issued for this lot and a specific root cause could not be determined based on available information.At this time, a corrective and preventive action is not deemed necessary.If additional information is obtained, or the sample is returned, this file will be re-opened for further investigation.This complaint will be used for tracking and trending purposes.

Brand Name
3ML SYRINGE LUER LOCK TIP RP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key11685770
Report Number1017768-2021-00925
Device Sequence Number2935441
Product Code FMF
UDI-Device Identifier20884521012858
UDI-Public20884521012858
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881513934
Device Catalogue Number8881513934
Device Lot Number933618
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date06/10/2021
Patient Sequence Number1